MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFB33, 11X100 KII SH BLD ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFB33, 11X100 KII SH BLD ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFB33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: lap oophorectomy.Event description: transcription of telephone conversation with [name] at [hospital] 27jul21: event involving cfb33 lot 1405933, exp 14-03-2024, occurred yesterday afternoon.During use, tip of cannula broke, small fragments in the abdomen.All pieces could not be recovered, some were removed but not all.Procedure was a lap oophorectomy.Product is available: return can be arranged.Intervention: surgeon attempted to retrieve fragments - some were removed, could not retrieve all pieces.Patient status: unintended material left behind in patient.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with green fragments.Visual inspection confirmed the complainant¿s experience of a fractured cannula tip, and the fragments were identified to be part of the cannula tip.Based on the condition of the returned unit, it is possible that the cannula tip fractured due a large force applied to the cannula tip.It is also possible that the cannula was more susceptible to breakage.However, the exact root cause of the cannula tip fracture is unknown.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: lap oophorectomy/salpingectomy.Event description: transcription of telephone conversation with [name] at [hospital] (b)(6) 2021: event involving cfb33 lot 1405933, exp 14-03-2024, occurred yesterday afternoon.During use, tip of cannula broke, small fragments in the abdomen.All pieces could not be recovered, some were removed but not all.Procedure was a lap oophorectomy.Product is available ¿ return can be arranged.Additional information from mhra incident report received via email 10aug21: incident happened during a laparoscopic salpingectomy.The tip of one of the single use cannulas used to gain access to the abdomen appeared to have broken and fragments of plastic were noticed in the abdominal cavity.The patient does not appear to have suffered any harm.The operating surgeon managed to retrieve all visible broken fragments from abdominal cavity with forceps.The surgeon irrigated and suctioned the abdominal cavity in the hope of collecting more fragments but during the procedure the anaesthetic consultant was concerned as the patient did not tolerate the patient's position well or the insufflation of co2 gas required to aid the procedure.The surgeon deemed it was safest to complete the surgery in the best interest of the patient.All fragments found were collected and kept together with the broken cannula.At the end of the procedure the suction canisters were emptied and examined.When all retrieved fragments were examined it was noted that there is discrepancy between found and missing fragments.When awake, patient was informed by the gynaecology consultant that more fragments may remain in her abdomen; however patient declined further investigation for this.This discussion was documented in the patient's notes.Nurse in charge was informed an e-incident was generated and the incident was documented in nursing notes.(this item is not radiopaque therefore an x-ray was not done).Intervention: surgeon attempted to retrieve fragments - some were removed, could not retrieve all pieces.Patient status: unintended material left behind in patient.

Brand Name
CFB33, 11X100 KII SH BLD ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key12304984
Report Number2027111-2021-00601
Device Sequence Number3612683
Product Code GCJ
UDI-Device Identifier00607915119843
UDI-Public(01)00607915119843(17)240314(30)01(10)1405933
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2024
Device Model NumberCFB33
Device Catalogue Number101473821
Device Lot Number1405933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1